I had my Implant put in Dec 2013 and I had periods for about 6 months and ever since that I haven't had a period. Recently i've had unprotected sex and about a week later I started a really really heavy period with really bad cramps.. which is what i used to get before i even started the implant. Am i pregnant?! Im really worried and could really do with support
Nexplanon is a matchstick-sized rod that is inserted in the arm to prevent pregnancy. The implant releases a hormone called Etonogestrel that prevents ovulation (the release of an egg from an ovary). This medication also causes changes in your cervical mucus and uterine lining, making it harder for sperm to reach the uterus and harder for a fertilized egg to attach to the uterus. Nexplanon can provide contraception for up to 3 years.
Some women do develop longer and heavier periods with Nexplanon and for many this is quite normal. However you should speak to your doctor about this especially if you have started to have severe stomach cramps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Jan 2014 • 12 answers
Posted 25 Sep 2014 • 2 answers
Posted 17 Oct 2014 • 1 answer
Posted 25 Feb 2015 • 2 answers
Posted 4 Mar 2016 • 0 answers